Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 5, 2011, 12:59 AM EDT for 5 counties in Georgia; Geneva County, Henry County, Houston County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 12:59 AM EDT (04:59 UTC)
- Expired
- Apr 5, 2011, 1:30 AM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, GA, Clay County, GA, Early County, GA, Randolph County, GA, Terrell County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 1:25 AM EDT | TSTM WND DMG | Blakely, GA | COUNTYWIDE REPORTS OF POWERLINES AND TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 10:28 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1916 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS52 KTAE 050459
SVRTAE
ALC061-067-069-GAC037-061-099-243-273-050530-
/O.NEW.KTAE.SV.W.0053.110405T0459Z-110405T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
SOUTHEASTERN HENRY COUNTY IN SOUTHEAST ALABAMA...
EASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
WESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA...
SOUTHEASTERN CLAY COUNTY IN SOUTHWEST GEORGIA...
EARLY COUNTY IN SOUTHWEST GEORGIA...
SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
SOUTH CENTRAL TERRELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 130 AM EDT/1230 AM CDT/
* AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 19 MILES NORTHWEST OF BLAKELY TO 25 MILES WEST OF
COTTONWOOD...OR ALONG A LINE EXTENDING FROM 21 MILES SOUTH OF
GEORGETOWN TO 18 MILES SOUTH OF LOWE ARMY HELIPORT...AND MOVING
EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEBB...COWARTS...ASHFORD...COLUMBIA...EDISON...ARLINGTON AND MORGAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3170 8442 3125 8486 3125 8492 3120 8492
3102 8510 3100 8550 3158 8500
TIME...MOT...LOC 0458Z 270DEG 55KT 3159 8503 3102 8562
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:38 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 4, 10:38 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1038 PM EDT MON APR 4 2011
...SEVERE WEATHER POSSIBLE TONIGHT THROUGH EARLY TUESDAY MORNING AS
A SQUALL LINE APPROACHES THE REGION FROM THE WEST...
.DISCUSSION...
AT 10 PM EDT (9 PM CDT)...A SQUALL LINE (ASSOCIATED WITH A STRONG
COLD FRONT) EXTENDED FROM NORTHWEST OF ATLANTA GA TO MOBILE AL.
NUMEROUS WARNINGS HAVE BEEN ISSUED WITH THIS SQUALL LINE...AND WE
SEE NO REASON WHY THIS WILL NOT CONTINUE AS THE SQUALL LINE MOVES
INTO OUR FORECAST AREA WITHIN THE NEXT FEW HOURS. SO FAR IT LOOKS LIKE
THE NWP GUIDANCE WAS CORRECT IN THEIR HANDLING OF THIS SQUALL LINE
AND THE OVERALL LARGE SCALE ENVIRONMENT. THE COMBINATION OF
VERTICAL WIND SHEAR AND INSTABILITY APPEAR FAVORABLE FOR SOME
THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING
WIND GUSTS...BUT THE SHEAR IS HIGH ENOUGH FOR THE POSSIBILITY OF
AN ISOLATED TORNADO. THE LATEST HIGH RES NWP GUIDANCE INDICATES
THAT THE SQUALL LINE MAY WEAKEN SOMEWHAT AS IT GETS INTO THE FL
BIG BEND AND SOUTH CENTRAL GEORGIA EARLY TUESDAY MORNING.
&&
.AVIATION...
CONDITIONS WILL DETERIORATE OVERNIGHT AS A STRONG COLD FRONT AND
ASSOCIATED SQUALL LINE MOVE ACROSS THE REGION. MVFR CONDITIONS
ALONG THE GULF COAST WILL SPREAD INLAND THROUGH THE REMAINDER OF
THE EVENING. THE SQUALL LINE IS FORECAST TO REACH KDHN AND KECP BY
05Z-06Z...KABY TO KTLH BY 08Z-09Z...AND KVLD BY 10Z. WIND GUSTS OF
35 TO 45 KNOTS ARE EXPECTED WITH HIGHER GUSTS POSSIBLE AS THE LINE
MOVES THROUGH. WEST TO NORTHWEST WINDS WILL IMMEDIATELY FOLLOW THE
SQUALL LINE AND REMAIN GUSTY THROUGH TUESDAY. SKIES SHOULD CLEAR
FROM WEST TO EAST BY MID-MORNING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
COASTAL BAY...COASTAL FRANKLIN...COASTAL GULF...COASTAL
JEFFERSON...COASTAL TAYLOR...COASTAL WAKULLA...GADSDEN...
HOLMES...INLAND BAY...INLAND FRANKLIN...INLAND GULF...
INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND
WALTON...JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON...
SOUTH WALTON...WASHINGTON.
HIGH SURF ADVISORY UNTIL 2 PM EDT /1 PM CDT/ TUESDAY FOR THE
FOLLOWING ZONES: COASTAL BAY...COASTAL GULF...SOUTH WALTON.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
AVIATION...CAMP
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Apr 4, 10:15 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 PM EDT MON APR 4 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-060215- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1015 PM EDT MON APR 4 2011 /915 PM CDT MON APR 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ...SEVERE STORMS POSSIBLE THROUGH EARLY TUESDAY MORNING... ...HIGH SURF AND DANGEROUS RIP CURRENTS TONIGHT THROUGH TUESDAY MORNING... ...SMALL CRAFT ADVISORY IN EFFECT... A STRONG COLD FRONT IS APPROACHING FROM THE NORTHWEST. A SQUALL LINE IS ACCOMPANYING THIS FRONT...PRODUCING NUMEROUS THUNDERSTORMS. SOME OF THESE STORMS HAVE BEEN SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THIS SQUALL LINE WILL ENTER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE BETWEEN MIDNIGHT CDT AND 2 AM CDT...SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND BETWEEN 3 AM EDT AND 8 AM EDT...AND THEN EXIT THE DIXIE AND LAFAYETTE COUNTY REGION BY MID MORNING. DAMAGING WIND GUSTS WILL CONTINUE TO BE THE MAIN THREAT...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. STRONG ONSHORE WINDS WILL CAUSE ROUGH SURF AND SEAS OVER THE GULF COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST BY LATE TUESDAY MORNING OR EARLY AFTERNOON. WINDS...SEAS...AND SURF HEIGHTS WILL GRADUALLY SUBSIDE DURING THE DAY ON TUESDAY. MUCH COOLER AIR WILL ARRIVE IN THE WAKE OF THE COLD FRONT. TUESDAY NIGHT...A FEW OF THE NORMALLY COLDEST INLAND LOCATIONS COULD DROP INTO THE MID 30S. IF THIS OCCURS... PATCHY FROST CANNOT BE RULED OUT. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE WEEK AND NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE OVERNIGHT PERIOD. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:13 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 47 min |
| Apr 5, 12:41 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Randolph, Terrell | 49 min |
| Apr 5, 1:08 AM EDT | Tornado Warning | TAE | Lee, Randolph, Terrell | 52 min |
| Apr 5, 1:28 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 4 more | 32 min |
| Apr 5, 1:43 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 47 min |
| Apr 5, 1:46 AM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell, Turner, Worth | 44 min |
| Apr 5, 1:49 AM EDT | Tornado Warning | TAE | Lee, Turner, Worth | 41 min |
| Apr 5, 1:58 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Dougherty, Grady, Lee and 5 more | 32 min |
| Apr 5, 2:17 AM EDT | Tornado Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 43 min |
| Apr 5, 2:23 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Colquitt, Cook, Dougherty, Irwin and 4 more | 52 min |
| Apr 5, 2:28 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole | 47 min |
| Apr 5, 2:45 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Grady, Mitchell, Thomas | 45 min |
| Apr 5, 2:59 AM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 46 min |
| Apr 5, 3:06 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Irwin and 4 more | 39 min |
| Apr 5, 3:28 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes and 1 more | 47 min |
| Apr 5, 3:42 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Irwin, Lanier | 33 min |
| Apr 5, 4:05 AM EDT | Tornado Warning | TAE | Berrien, Lanier, Lowndes | 25 min |
| Apr 5, 4:11 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 49 min |
| Apr 5, 3:40 PM EDT | Red Flag Warning | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 28 hr |
| Apr 4, 11:18 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 57 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.